Oklahoma, 2022Flood in Oklahoma, June 1 to 5, 2022
June 1 to 5, 2022 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed across north central Oklahoma and south central Kansas on May 31st near an outflow boundary, and moved through southeastern Kansas, far northeastern Oklahoma, and southwestern Missouri during the early morning hours of June 1st. Widespread heavy rainfall of up to six inches in southeastern Kansas, resulted in moderate flooding of the Neosho River near Commerce.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across north central Oklahoma and south central Kansas on May 31st near an outflow boundary, and moved through southeastern Kansas, far northeastern Oklahoma, and southwestern Missouri during the early morning hours of June 1st. Widespread heavy rainfall of up to six inches in southeastern Kansas, resulted in moderate flooding of the Neosho River near Commerce.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 1, 5:48 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 1, 5:48 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
648 PM CDT Wed Jun 1 2022
...New AVIATION...
.SHORT TERM...
(Tonight)
Issued at 205 PM CDT Wed Jun 1 2022
Complex scenario developing across eastern Oklahoma and
western Arkansas this afternoon. A decaying thunderstorm complex
will leave an outflow boundary across portions of northeast
Oklahoma this afternoon to add to the outflow boundary currently
across southeast Oklahoma into west-central Arkansas. The main
cold front continues to linger back in Kansas this afternoon.
Thunderstorms are already developing in the vicinity of the
outflow boundary across southeast Oklahoma into west-central
Arkansas. Showers and storms are also starting to ramp up
near the outflow boundary across northeast Oklahoma. Any storms
that develop this afternoon across the area will be capable of
becoming strong to severe. The best chances of severe weather will
be across southeast Oklahoma into west-central Arkansas where
the instability is most favorable. The chances of showers and storms
will increase near the main cold front later this evening and into
the overnight hours as the cold front moves across the region.
Will go ahead and cancel the current Flood Watch in effect for
portions of northeast Oklahoma. The rainfall totals across this
area have been less than an inch over the past 24 hours and the
current rainfall forecast will not pose a sufficient flood threat
to warrant continuing the Watch. In fact, the heaviest rains are
expected to fall across southeast Oklahoma and west-central Arkansas
through tonight.
&&
.LONG TERM...
(Thursday through Wednesday)
Issued at 205 PM CDT Wed Jun 1 2022
The showers and storms will exit the region Thursday morning as
the cold front exits the region. The chances of showers and
thunderstorms ramp up late Friday night and continue into Sunday
as a mid-level shortwave moves through the region. The potential
for showers and storms will continue from Monday into Wednesday
as a surface boundary stalls across the region and a series of
upper level disturbances affect the area.
&&
.AVIATION...
(00Z TAFS)
Issued at 648 PM CDT Wed Jun 1 2022
Low ceilings will likely develop this evening with IFR/MVFR
conditions into the overnight hours. Areas of rain with embedded
thunderstorms will likely spread into eastern Oklahoma after
midnight into west-central Arkansas towards morning in association
with approaching upper wave. The heaviest rain is expected to
impact KMLC/KFSM before precip begins to shift east Thursday
morning. VFR conditions are forecast across northeast Oklahoma
after 12Z as drier air begins to filter into the region behind
cold front and across southeast Oklahoma and northwest Arkansas
Thursday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 59 76 58 78 / 60 0 0 10
FSM 67 79 61 80 / 70 40 0 10
MLC 62 76 61 78 / 70 40 0 20
BVO 56 74 55 76 / 50 0 0 10
FYV 61 74 55 78 / 70 20 0 10
BYV 61 73 54 76 / 60 20 0 0
MKO 61 76 59 77 / 70 10 0 10
MIO 58 74 53 76 / 60 0 0 0
F10 60 75 59 76 / 70 20 0 10
HHW 67 79 66 80 / 70 60 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...12
Hazardous weather outlook, Jun 1, 4:24 PM CST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
524 PM CDT Wed Jun 1 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
524 PM CDT Wed Jun 1 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Southeast Oklahoma into Western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast Oklahoma into Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
An isolated severe thunderstorm remains possible into this evening
across far southeast Oklahoma into western Arkansas. Thunderstorm
activity is expected to increase overnight, mainly from southeast
Oklahoma into western Arkansas. Organized severe weather is not
expected with the overnight storms, but locally heavy rainfall
will be possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY and FRIDAY...Thunderstorm Potential.
SATURDAY...Severe Thunderstorm Potential.
SUNDAY through TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Showers and thunderstorms are forecast to taper off from northwest
to southeast through the morning hours Thursday and exit southeast
Oklahoma and west central Arkansas by early afternoon as a cold
front moves through the region. In the wake of the departing
system, cooler conditions are forecast Thursday with high
temperatures in the 70s.
Starting Friday and continuing through the upcoming weekend and
into the first half of next week will be a series of upper level
disturbances moving across the Central and Southern Plains within
the broader nearly zonal flow aloft. This will allow for
additional shower and thunderstorm chances to quickly return to
the region Friday and remain possible off and on into the first
half of next week.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 1, 2:33 PM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
333 PM CDT Wed Jun 1 2022
OKZ049-053-012100-
Choctaw OK-Pushmataha OK-
333 PM CDT Wed Jun 1 2022
...Strong thunderstorms will impact portions of south central
Pushmataha and western Choctaw Counties through 400 PM CDT...
At 332 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 9 miles south of Boswell to 4 miles east of Kent.
Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Boswell... Rattan...
Soper... Kent...
Oleta... Messer...
Apple... Speer...
Dela... Unger...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3391 9588 3392 9590 3392 9591 3395 9594
3399 9594 3420 9568 3421 9527 3387 9581
3387 9584
TIME...MOT...LOC 2032Z 258DEG 11KT 3390 9593 3409 9556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 1, 2:53 PM CST, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 PM CDT Wed Jun 1 2022
ARZ011-012130-
Madison AR-
353 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of southeastern Madison
County through 430 PM CDT...
At 353 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
east of Witter, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Kingston... Weathers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3587 9352
3589 9367 3607 9367 3610 9348 3608 9348
3608 9345 3597 9345
TIME...MOT...LOC 2053Z 268DEG 20KT 3597 9358
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHFlood, Ottawa
- When
- June 1, 8:15 PM CST to June 5, 10:45 AM CST
- Where
- Ottawa County, 2.85 mi ENE of Narcissa to 2.98 mi WNW of North Miami
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.810, -94.880
The Neosho River near Commerce rose above its flood stage of 15 feet at 9:15 pm CDT on June 1st. The river crested at 19.65 feet at 9:30 pm CDT on the 3rd, resulting in moderate flooding. Riverview Park experienced moderate flooding, and low lying areas around Miami were cut off. The river fell below flood stage at 11:45 am CDT on the 5th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 1 to 3, 20222 deaths · 2 injured · $335,000 · 65 kt wind · 7 events
- Drought in South Dakota, June 1 to 30, 2022$101 million · 12 events
- Excessive Heat in Colorado, June 1, 20221 death · 1 event
- Drought in Iowa, June 1 to 30, 2022$7.6 million · 2 events
- Drought in Nebraska, June 1 to 30, 2022$904,000 · 2 events
- Flooding in South Dakota, June 1 to 30, 2022$408,000 · 6 events
- Hail and Damaging Winds in Ohio, June 1, 2022$84,000 · 1.5 in hail · 35 events
- Damaging Winds in Virginia, June 1, 2022$161,000 · 60 kt wind · 5 events
- Damaging Winds in Michigan, June 1, 2022$100,000 · 59 kt wind · 7 events
- Damaging Wind in North Carolina, June 1, 2022$100,000 · 87 kt wind · 1 event
- Flash Flooding and Flood in Kansas, June 1, 2022$200 · 46 events
- Drought in New Mexico, June 1 to 30, 202241 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034398.